Review: could Mirena cause Abscess?
Summary: Abscess could be caused by Mirena, especially for people who are female, 30-39 old, have been taking the drug for < 1 month, also take Zinc sulfate, and have Contraception.
We study 62,483 people who have side effects while taking Mirena from FDA and social media. Among them, 12 have Abscess. Find out below who they are, when they have Abscess and more.
How are my drugs for patients like me? On eHealthMe, you can research 300 million drug outcomes from FDA and social media. All studies are personalized to gender and age. Start now, it's anonymous, simple & free >>>
Mirena (latest outcomes from 62,832 users) has active ingredients of levonorgestrel. It is often used in birth control.
Abscess (pus) (latest reports from 60,683 patients) has been reported by people with osteoporosis, crohn's disease, rheumatoid arthritis, high blood pressure, osteopenia.
On Apr, 16, 2014: 62,483 people reported to have side effects when taking Mirena. Among them, 12 people (0.02%) have Abscess. They amount to 0.02% of all the 60,575 people who have Abscess on eHealthMe.
Time on Mirena when people have Abscess * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Age of people who have Abscess when taking Mirena * :
Severity of Abscess when taking Mirena ** :
|least||moderate||severe||most severe |
How people recovered from Abscess ** :
|while on the drug||after off the drug||not yet |
Top conditions involved for these people * :
- Contraception (7 people, 58.33%)
- Pregnancy (2 people, 16.67%)
- Metrorrhagia (1 people, 8.33%)
- Post procedural haemorrhage (1 people, 8.33%)
- Birth control (1 people, 8.33%)
Top co-used drugs for these people * :
- Zinc sulfate (2 people, 16.67%)
- Nova t (1 people, 8.33%)
- Duphaston (1 people, 8.33%)
- Primosiston (1 people, 8.33%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
Comments for this study:
jessica (10 months ago):
I am a white 24 year old female. I got mirena inserted in October 2012, 3 months after my 3rd son was born. 5 months later I noticed a very painful bump on the right side "down there" I went to my local stat care where the Doctor there told me it was just an ingrown hair. 2 days later I went to the ER in so much pain, they had to cut and drain this abscess and stuff it with gauze so it would stay open and drain and I was put on clindynacian i'm algeric to sulfa, it was the worst experience, not to mention disgusting. every 3-4 weeks I still get these abcesess which increase in size and pain I had one on my lower back I lost a week of work they are on my thighs and privates, nothing is helping them to stop altogether. I want my mirena out!!!!!!!!!! I haven't even had it checked since it first was put in and just 2 days ago my boobs have increased in size, this was the first sign I was pregnant with my 3 other pregnancies.....
Reply the comment
Chelsi (10 months ago):
I am a 22 year old Caucasion female who had Mirena put in 2 months after my first child. About 4/5 months later I started getting small hard bumps, that became painful overtime, then would go away, it has prgressivley gotten worse especially recently after 7 months. Both on my bottom and thighs and at times more intimate regions. Same as the other women have mentioned. And Mirena was my only thought. Ive never gotten them before, so I searched and found this, among other websites. I am just so worried they might get worse and worse and not heal on their own anymore. They are very painful and just keep coming back. I hope this will stop because I really want a birth control that will last this long. Thanks.
Reply the comment
dani (1 year ago):
I am a 30 year old half black half Hispanic woman. I have had mirena in for two years three years in may. About a year after I got mirena I started getting bumps on my butt and inner thighs. At first I was freaking out wondering what they were and where they came from. The only that new was my mirena I keep getting them one goes away just for another to take its place.they just keep getting bigger and bigger what do I do will they stop if I take the mirena out and is there another device that does the same thing with out these very nasty bumps
Reply the comment
kweaver84 (1 year ago):
I am a 27 year old African-American woman. I got the mirena in 2010 after having my third son. In 2011 I got a really bad absess on my behind. The absess was so bad and grew so large so quickly i had to be put to sleep and have surgery to remove it. I had several holes in my rear, I stayed in the hospital for 6 days and also had a home nurse for a month. This year around the same time as last year the same thing happened only on the opposite side of my rear. No need for a home nurse but spent another week away from my children and a long recovery and constant antibiotics. The pictures I took of the absesses would scare you. My doctor has ran test after test with no answer on where these things are coming from except for this MIRENA!!! I have never heard of such things happening to any other woman an I am so concerned. If anyone has anything similar happen i sure would love to hear it.
Reply the comment
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Related topic: Mirena, Abscess
You can also:
On eHealthMe, Mirena (levonorgestrel) is often used for birth control. Find out below the conditions Mirena is used for, how effective it is, and any alternative drugs that you can use to treat those same conditions.
What is Mirena used for and how effective is it:
Other drugs that are used to treat the same conditions:
Could it be a symptom from a condition:
Drugs in real world that are associated with:
Could your condition cause it?
Comments from related studies:
From this study (4 days ago):
Mirena was placed after giving birth.With-in a yr behavior had gradually changed- to reckless behavior,financial instability, drugs stealing- other illegal activities. At 3 yrs old baby was taken & still unable to manage a normal stable life to this day - marena iud was removed approx 3 wks ago - waiting now to see the out come
From this study (4 days ago):
Mirena was placed after giving birth.With-in a yr behavior had gradually changed- to reckless behavior,financial instability, drugs stealing- other illegalactivities. At 3 yrs old baby was taken & still unable to manage a normal stable life to this day - marena iud was removed approx 3 wks ago - waiting now to see the out come
From this study (2 weeks ago):
Became irritable and high strung a couple of weeks after Mirena was placed. I did not notice this side effect, but others around me noticed it, after 2-3 months started going into a manic phase for several weeks followed by depression. Told gynecologist, she removed it and I began feeling myself again after a couple of weeks. I have a family history of bipolar, but no personal history of any mental/emotional problems. A rare side effect, but my system cannot handle synthetic hormones. Now have a copper IUD in place without any side effects. Glad I had a supportive gynecologist, she told me it normally causes depression in sensitive people, but when we really researched it, we found there are cases of other mental emotional side effects in sensitive people.
Post a new comment OR Read more comments
Can you answer these questions (what is this?):
More questions for: Mirena, Abscess
You may be interested at these reviews (what is this?):
- Mirena /pulmonary embolism
Hi , I was on mirena @ six weeks post delivery of my second sons birth in August of 2011. In march of 2013 I felt extremely tired , sluggish , like I was sick . I also was experiencing tachycardia and fever . I went in to docs and he said I had a respiratory infection and sent me home with an inhale ...
- Mirena and iritis connection??
Was healthy 31yrway old with 3mothe baby when iritis began. It lasted nearly 15moas never fully healing before flaring again. Otho considered Methotrexate it was so bad and life altering buying was breast feeding. Maybe could have treated differently if not nursing but with my baby's GI issues breas ...
- Placenta previa after having the mirena iud
I had the Mirena implant from 2006 to 2011 after my 2nd child. After having it removed my husband and I got pregnant in August 2013. When I was 13 weeks I started bleeding and week to the emergency room. Upon further treatment the doctor concluded that I had a threatened abortion caused by a small ...
More reviews for: Mirena, Abscess
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.